| Catalog Number |
1882208 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros lactate (lac) results were obtained when processing non-vitros biorad quality control fluids and vitros performance verifiers.Biorad multiqual controls, lot 56743, vitros lac results of 7.52 and 7.58 mmol/l versus the baseline mean of 5.39 mmol/l vitros performance verifier 2, lot u1398 vitros lac results of 5.12 and 5.16 mmol/l versus the midpoint of the range of means 3.71 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros lac results were obtained when processing quality control fluids.No allegation of patient harm has been made as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
Additional Manufacturer Narrative
The investigation concludes that higher than expected vitros lactate (lac) results were obtained when processing non-vitros biorad quality control fluids and vitros performance verifiers.The cause of the higher than expected vitros lac result is a suboptimal calibration caused by an error in reconstituting vitros calibrator kit 1 fluids.The customer was using a 10 ml pipette filling to the 3 ml line instead of a fixed volume 3ml pipette.Acceptable vitros lac results were obtained after calibrating with a new set of calibrators reconstituted using a fixed volume pipette.